Arkansas, 2014

Wildfire in Arkansas, February 22 to 26, 2014

February 22 to 26, 2014 · NWS LZK · 2 events in 1 county or zone

Dry weather, low humidities, and occasional gusty winds made conditions favorable for wildfires. On the 22nd, a fire 1 mile north of Cave City in Sharp County burned 105 acres, most of which was grassland.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Dry weather, low humidities, and occasional gusty winds made conditions favorable for wildfires. On the 22nd, a fire 1 mile north of Cave City in Sharp County burned 105 acres, most of which was grassland. Then, on the 26th, a fire 6 miles southeast of Cave City in Sharp County burned 200 acres, most of which was grassland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 22, 2:03 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 22, 2:03 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
203 PM CST SAT FEB 22 2014

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

A TROUGH OF SURFACE LOW PRESSURE EXTENDED NORTHEAST FROM WEST
CENTRAL TEXAS UP INTO SOUTHWEST MISSOURI THIS AFTERNOON. A FRONTAL
BOUNDARY WAS SITUATED JUST NORTH OF THIS TROUGH...STRETCHING
ACROSS CENTRAL MISSOURI AND SOUTHEAST KANSAS...AND FALLING BACK
THROUGH WESTERN OKLAHOMA AND THE TEXAS PANHANDLE. THIS FRONT WILL
PUSH INTO NORTHERN ARKANSAS TOMORROW AS HIGH PRESSURE BUILDS INTO
THE SOUTHERN PLAINS AND DISPLACES THE SURFACE LOW PRESSURE INTO
CENTRAL ARKANSAS. WEAK ASCENT WILL SPREAD INTO ARKANSAS DURING
THIS TIME...POSSIBLY LEADING TO SOME ISOLATED OR SCATTERED RAIN
SHOWERS ACROSS CENTRAL AND SOUTHEAST ARKANSAS...BUT MOISTURE IS
LIMITED AND MODELS ARE NOT GENERATING MUCH RAINFALL. LEFT SOME
MINIMAL SLIGHT CHANCE POPS IN THE FORECAST BUT WOULD NOT BE
SURPRISED IF NO SHOWERS OCCUR. TEMPERATURES WILL BE TRICKY IN THE
NORTH TOMORROW IN THE WAKE OF THE FRONT...BUT ANOTHER WARM DAY
SHOULD BE SEEN IN CENTRAL AND SOUTHERN AREAS.

HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION MONDAY EVENING
AND INTO TUESDAY...PUSHING THE FRONT SOUTH OF THE STATE. ALOFT...A
BROAD REGION OF UPPER TROUGHING ACROSS THE NORTHERN HALF OF THE
UNITED STATES ON SUNDAY WILL BEGIN TO AMPLIFY EARLY NEXT WEEK AS
SHARP UPPER LEVEL HIGH PRESSURE BUILDS ALONG THE WEST COAST. A
COUPLE OF DISTURBANCES WILL MOVE THROUGH MONDAY AND TUESDAY. RAIN
CHANCES REMAIN IN THE FORECAST FOR SOUTHERN PARTS OF THE FORECAST
AREA MONDAY NIGHT INTO TUESDAY AS THESE DISTURBANCES MOVE THROUGH.
BETTER RAIN CHANCES WILL EXIST NEAR THE FRONT WHICH SHOULD BE IN
NRN LOUISIANA...BUT MODELS DO SHOW SOME LIGHT RAIN NORTH OF THE
BOUNDARY. HAVE SLIGHT CHANCES EXTENDING INTO NORTHERN ARKANSAS
ALSO AS THE LEFT EXIT REGION OF THE SUBTROPICAL JET PUSHES INTO
THE STATE...BUT BEST RAIN CHANCES WILL REMAIN IN THE SOUTH.

UPPER PATTERN BECOMES MORE AMPLIFIED TUESDAY AS STRONG UPPER
TROUGH OVER THE GREAT LAKES REGION BEGINS TO TAKE SHAPE. SHORTWAVE
ENERGY DROPPING INTO THE BASE OF THIS TROUGH ON TUESDAY WILL ALLOW
ARCTIC HIGH PRESSURE TO SLIDE SOUTH INTO THE NORTHERN PLAINS
AND...EVENTUALLY...ARKANSAS.

&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY

A DEEPENING UPPER TROUGH OVER THE EASTERN U.S. WILL KEEP ARKANSAS
IN THE STRONG UPPER NORTHWEST FLOW. THIS PATTERN WILL HOLD FOR MUCH
OF THE EXTENDED PATTERN. IT WILL ALLOW COLDER AIR TO AGAIN FILTER
INTO AR AND TAKE TEMPERATURES BELOW NORMAL. A WEAK WEATHER SYSTEM IS
SEEN IN MODEL RUNS FOR WEDNESDAY BUT IT WILL BE PUSHING OUT OF THE
AREA...WHILE A BETTER SYSTEM WILL MOVE THROUGH THE AREA LATE
THURSDAY AND FRIDAY...WITH A BETTER CHANCE OF PRECIP. ALSO SOME
POTENTIAL WINTER PRECIP MAY BE POSSIBLE WITH TEMPERATURES OVER NORTH
CENTRAL TO NORTHERN AR AROUND FREEZING BOTH WEDNESDAY AM...FRIDAY
AM...AND EARLY SATURDAY AM BEFORE THE SYSTEM PULLS OUT OF AR. HIGHS
WILL ONLY BE IN THE 30S AND LOWER 40S ON WEDNESDAY...WITH A SLOW
WARM UP BY THE END OF THE WEEK. OVERALL CONFIDENCE IN POSSIBLE
WINTER WEATHER...LOCATIONS AND AMOUNTS...REMAINS LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     40  53  29  49 /  10  20  10  10
CAMDEN AR         45  69  39  57 /  10  20  10  10
HARRISON AR       37  48  26  49 /  10  10  10  10
HOT SPRINGS AR    44  64  34  54 /  10  20  10  10
LITTLE ROCK   AR  43  64  33  53 /  10  20  10  10
MONTICELLO AR     45  69  39  56 /  10  20  10  10
MOUNT IDA AR      44  63  33  55 /  10  20  10  10
MOUNTAIN HOME AR  38  49  27  48 /  10  10  10  10
NEWPORT AR        40  54  29  49 /  10  20  10  10
PINE BLUFF AR     44  66  35  53 /  10  20  10  10
RUSSELLVILLE AR   41  58  31  53 /  10  20  10  10
SEARCY AR         40  58  30  50 /  10  20  10  10
STUTTGART AR      42  63  33  52 /  10  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...64 / LONG TERM...59
Hazardous weather outlook, Feb 22, 4:25 AM CST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
425 AM CST SAT FEB 22 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
425 AM CST SAT FEB 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN ELEVATED FIRE DANGER TODAY...DUE TO LOW RELATIVE
HUMIDITY VALUES...AND AN INCREASE IN WIND SPEEDS THIS AFTERNOON.
THE NORTHWEST QUARTER OF THE STATE IS UNDER HIGH WILDFIRE
DANGER...WHILE THE REMAINING AREAS OF NORTHERN AND WESTERN
ARKANSAS UNDER MODERATE FIRE DANGER. ANY FIRE THAT IS STARTED
TODAY HAS THE POTENTIAL TO QUICKLY SPREAD AND BECOME OUT OF
CONTROL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WILDFIRE DANGER WILL CONTINUE TO BE ELEVATED THROUGH THE UPCOMING
WEEK...AS NO SIGNIFICANT PRECIPITATION IS EXPECTED.

SMALL PRECIPITATION CHANCES ARE IN THE FORECAST FOR SUNDAY...AND
AGAIN MONDAY NIGHT INTO TUESDAY. ANY PRECIPITATION AMOUNTS WILL
BE LIGHT. THE BIGGER STORY WILL BE THE COLDER AIR MOVING IN FOR
THE MIDDLE OF THE WEEK...WITH TEMPERATURES FALLING BELOW NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Sharp

When
February 22, 5:00 PM CST to 8:30 PM CST
Where
Sharp forecast zone
Reported by
Park/Forest Service
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Wildfire, Sharp

When
February 26, 5:00 PM CST to 10:30 PM CST
Where
Sharp forecast zone
Reported by
Park/Forest Service
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 493444, 493445.